2-1/2 weeks after EOT, pulled at Week 34. My EOT PCR is still UND, happy about that. 4 week PCR comes week of Nov. 24th.
Liver enzymes are still going up and now they're talking about my ALP number which has gone from 109 to 170 and they're not sure why, still UND here. I have to say ALP is not something I've even seen talked about here? I did read about it a bit and it's to do with amount of bile in the bile ducts and concerns with that, that don't seem to apply to a Stage 1, Grade 1 person? I don't think the levels are high just higher than they've ever been for me and still rising
AST from 56 to 82
ALP from 109 to 170
During treatment, those numbers were in their teens and at baseline, those numbers were in high 30's, low 40's and no idea on the ALP.
They've taken me off the antibiotics I've been on due to my low CD4 count to see if the antibiotics are causing the rise in the varioius enzyme levels which is a bit of a catch 22 because even though I've been off the interferon and riba for over two weeks, my CD4 count is down to it's lowest ever at 109. After a week off of the antibiotics to see if it's impacting my enzymes, they're going to switch me over to a different antibiotic which they'll keep me on until that CD4 count improves.
Anyone have any elaboration on the ALP count and what it refers to .. and liver enzymes going up like that?
I would say with everything that you have endured throughout tx, this could be a result or combination of everything bundled up. I got this tidbit of information off of labtestsonline.com. With your thyroid, Hashimoto's etc. etc. it could be any number of things, of course you would have to talk to your doctor about this. The last paragraph is the one I would go with. good luck
What does the test result mean?
NOTE: A standard reference range is not available for this test. Because reference values are dependent on many factors, including patient age, gender, sample population, and test method, numeric test results have different meanings in different labs. Your lab report should include the specific reference range for your test. Lab Tests Online strongly recommends that you discuss your test results with your doctor. For more information on reference ranges, please read Reference Ranges and What They Mean.
High ALP usually means that the bone or liver has been damaged. If other liver tests such as bilirubin, aspartate aminotransferase (AST), or alanine aminotransferase (ALT) are also high, usually the ALP is coming from the liver. If calcium and phosphate measurements are abnormal, usually the ALP is coming from bone.
In some forms of liver disease, such as hepatitis, ALP is usually much less elevated than AST and ALT. When the bile ducts are blocked (usually by gallstones, scars from previous gallstones or surgery, or by cancers), ALP and bilirubin may be increased much more than AST or ALT. In a few liver diseases, ALP may be the only test that is high.
In some bone diseases, such as a disorder called Paget’s disease (where bones become enlarged and deformed), or in certain cancers that spread to bone, ALP may be the only test result that is high.
Sometimes doctors don’t know why ALP is high, and they need to order other tests to determine the exact cause. In such cases, your doctor may order another enzyme, GGT, that is made by the liver in the same places as is ALP, but which is not made by bone.
My ALP has been rising for the last year and has gone above normal during tx and is now back to upper limits of normal. I don't know a lot about it (thanks for the extra info fretboard), but I do know that while my GGT and bilirubin are looking okay, and I'm symptom free, my specialists aren't overly concerned at this stage. I am hoping it's related to 'gall sludge' that I had (with pain) a few years ago rather than anything less easy to treat.
My ALT/AST haven't come into the normal range (just above normal) so I'm looking forward to my 20 week bloodwork.
I vaguely remember reading about hyperthyroid affecting LFT's also but not sure which tests it affects. When I last relapsed the PCR showed positive before the ALT started rising again. I'm hoping that the virus can be eradicated (for both of us) so that anything else that may rear in the aftermath is hopefully treatable.
I really hope the antibiotics have something to do with the cause and look forward to hearing from you again. Prayers for some better results and explanations for you.
I think thyroids do affect, not sure, lots of things affect them. tylenol all sorts of different things and foods, I am the opposite, mine were normal pre tx, every time I have treated they have gone up!
oh see that helps kristina, I know mine are weird, when they are down low I think they were going to be up, and visa versus! Trish you are SVR! Stop worrying till its time to, you, me, we just don't know, Till its time too! lol my turn! Then we will revaluate! Well you will, but I will be there!
geterdone .. my docs thought the same thing at first but still UND .. as for me, I'm not thinking relapse .. not until a test result says so and I don't expect to see one. I do, however, appreciate the straight shooting. Always did like that.
And yes, Elaine .. in very good care so I'll just let them keep taking good care of me. I have a good team. And yes, will definitely stay in touch. :)
Tallahassee...done neupogen, done everything except for thyroid meds and antibiotics.
Kristina .. kickboxingmom, hope things are going okay with you and the sides are not too bad.
Deb .. how's your hgb and how are you holding up these days? Haven't seen a post from you for awhile on your hgb levels?
The collective wisdom makes sense...a combination of thyroid and whatever else and it'll all shake out and I'll just give it time to do that.
Thanks for your thoughts, everybody.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.